Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 77, NWS Burlington, VT

July 23, 20128 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 23, 2012, 7:44 PM EDT for 8 counties in Vermont. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 7:44 PM EDT (23:44 UTC)
Expired
Jul 23, 2012, 8:45 PM EDT
In force
61 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:48 PM EDTTSTM WND DMGIrasburg, VTSEVERAL TREES DOWN IN IRASBURG. RELAYED BY VT STATE POLICE. TIME ESTIMATED.
Jul 23, 7:50 PM EDTTSTM WND DMGBarton, VTTREES DOWN. RELAYED BY VT STATE POLICE. TIME ESTIMATED.
Jul 23, 8:36 PM EDTHAIL 0.5Barre, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS51 KBTV 232344
SVRBTV
VTC001-005-007-009-015-017-019-023-240045-
/O.NEW.KBTV.SV.W.0077.120723T2344Z-120724T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
744 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALEDONIA COUNTY IN NORTHEAST VERMONT...
  LAMOILLE COUNTY IN NORTHWEST VERMONT...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...
  ORLEANS COUNTY IN NORTHEAST VERMONT...
  WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
  ESSEX COUNTY IN NORTHERN VERMONT...

* UNTIL 845 PM EDT.

* AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING ONE INCH
  DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
  STORMS EXTENDED FROM TICE TO GLOVER TO WOODBURY TO MIDDLESEX CENTER
  TO STARKSBORO...AND WERE MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST BURKE...WALDEN...NORTHFIELD FALLS...ST. JOHNSBURY...VICTORY...
  SOUTH BARRE...LUNENBURG...LOWER WATERFORD...GROTON...RICKER STATE
  PARK...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
      4456 7159 4450 7157 4441 7169 4439 7179
      4435 7182 4431 7203 4428 7206 4413 7204
      4420 7331 4433 7316 4502 7207 4501 7146
TIME...MOT...LOC 2343Z 270DEG 41KT 4503 7189 4467 7210
          4445 7229 4433 7253 4424 7297

$$

JMG
2 follow-up statements
095 
WWUS51 KBTV 240016
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
816 PM EDT MON JUL 23 2012

VTC019-240025-
/O.CAN.KBTV.SV.W.0077.000000T0000Z-120724T0045Z/
ORLEANS VT-
816 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS COUNTY IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
      4456 7159 4450 7157 4441 7169 4439 7179
      4435 7182 4431 7203 4428 7206 4413 7204
      4420 7331 4433 7316 4434 7315 4448 7230
      4467 7200 4502 7177 4501 7146
TIME...MOT...LOC 0015Z 270DEG 41KT 4503 7137 4467 7159
          4445 7178 4433 7202 4424 7246

$$

VTC001-005-007-009-015-017-023-240045-
/O.CON.KBTV.SV.W.0077.000000T0000Z-120724T0045Z/
CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-
ADDISON VT-ESSEX VT-
816 PM EDT MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTH CENTRAL ADDISON...WASHINGTON AND NORTHEASTERN ORANGE
COUNTIES IN CENTRAL VERMONT...AND CALEDONIA COUNTY IN NORTHEAST
VERMONT...AND ESSEX COUNTY IN NORTHERN VERMONT...AND SOUTHEASTERN
CHITTENDEN AND SOUTH CENTRAL LAMOILLE COUNTIES IN NORTHWEST
VERMONT...

AT 811 PM EDT LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH EXTENDED FROM
PITTSBURG TO MAIDSTONE STATE PARK TO NORTH CONCORD TO BARNET CENTER
TO EAST MONTPELIER...AND WERE MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  STILLWATER STATE PARK...EAST BARNET...WEST GROTON...GROTON...
  MCINDOE FALLS...WELLS RIVER...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
      4456 7159 4450 7157 4441 7169 4439 7179
      4435 7182 4431 7203 4428 7206 4413 7204
      4420 7331 4433 7316 4434 7315 4448 7230
      4467 7200 4502 7177 4501 7146
TIME...MOT...LOC 0015Z 270DEG 41KT 4503 7137 4467 7159
          4445 7178 4433 7202 4424 7246

$$

JMG
109 
WWUS51 KBTV 240045
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
845 PM EDT MON JUL 23 2012

VTC001-005-007-009-015-017-023-240055-
/O.EXP.KBTV.SV.W.0077.000000T0000Z-120724T0045Z/
CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-
ADDISON VT-ESSEX VT-
845 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADDISON...
WASHINGTON AND NORTHEASTERN ORANGE COUNTIES IN CENTRAL VERMONT...AND
CALEDONIA COUNTY IN NORTHEAST VERMONT...AND ESSEX COUNTY IN NORTHERN
VERMONT...AND SOUTHEASTERN CHITTENDEN AND SOUTH CENTRAL LAMOILLE
COUNTIES IN NORTHWEST VERMONT HAS EXPIRED...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
      4456 7159 4450 7157 4441 7169 4439 7179
      4435 7182 4431 7203 4428 7206 4413 7204
      4420 7331 4433 7316 4434 7315 4448 7230
      4467 7200 4502 7177 4501 7146
TIME...MOT...LOC 0045Z 270DEG 41KT 4502 7088 4466 7111
          4445 7130 4433 7154 4424 7198

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:42 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 23, 7:42 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
742 PM EDT MON JUL 23 2012

.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...A FEW WHICH MAY BE
STRONG TO LOCALLY SEVERE EARLY WILL AFFECT THE REGION TONIGHT AS A
COLD FRONT APPROACHES FROM THE NORTH AND WEST. THE FRONT WILL SWING
THROUGH THE AREA ON TUESDAY WITH ANY LINGERING SHOWERS OR ISOLATED
STORMS ENDING BY LATER IN THE DAY AND HUMIDITY VALUES NOTICEABLY
DROPPING. SEASONABLY MILD AND GENERALLY DRY WEATHER IS EXPECTED
TUESDAY NIGHT INTO WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN
BY LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 740 PM EDT MONDAY...CRNT KENX/KGYX AND CANADIAN RADARS SHOWS
A LINE OF STRONG TO SEVERE THUNDERSTORMS ACRS NORTHERN VT INTO THE
CENTRAL CPV MOVING EAST/SOUTHEAST AT 30 TO 40 MPH. THESE STORMS WL
CONT TO BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL THRU
03Z...ESPECIALLY ACRS CENTRAL/EASTERN VT. LATEST OBS SHOW SFC
TEMPS STILL IN THE 80S WITH DWPTS IN THE M/U 60S ACRS
EASTERN/SOUTHERN VT...CREATING CAPE VALUES AROUND 2000 J/KG.
OTHERWISE...STILL MORE CONVECTION UPSTREAM ACRS THE OTTAWA VALLEY
ASSOCIATED WITH POTENT S/W ENERGY AND ACTUAL SFC COLD FRNT. THIS
MAY IMPACT SLV/NORTHERN NY THRU MIDNIGHT...BUT INSTABILITY IS
LIMITED...SO ADDITIONAL SVR WX THREAT WL BE MINIMAL. SEE LSRBTV
FOR LATEST REPORTS OF SVR WX ACRS OUR CWA.

HAVE UPDATED ZNS TO FRESHEN POPS AND TEMPS/DWPTS BASED ON CRNT
OBS. STILL THINKING LIKELY/CAT POPS THRU MIDNIGHT...THEN TAPER OFF TO CHC
POPS AFT MIDNIGHT. ALSO...HAVE MENTIONED PATCHY FOG ACRS ENTIRE
CWA FOR TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 340 PM EDT MONDAY...SFC FRONT AND PARENT UPPER TROUGH THEN
SWING THROUGH THE AREA DURING TUESDAY WITH SCATTERED LINGERING
SHOWERS AND A FEW NON-SVR STORMS PERSISTING THROUGH MID-
AFTERNOON...ESP ACROSS NC/NERN VT. TEMPERATURES STILL SEASONABLY
WARM (75-80) BUT HUMIDITY VALUES WILL BE NOTICEABLY DROPPING
THROUGH THE DAY AS LOWER TD VALUES ARE USHERED IN ON MODEST
NORTHWESTERLY FLOW.

THEN TRENDING PC/CLR AND DRY TUESDAY NIGHT INTO WEDNESDAY AS A
RETURN TO A REFRESHINGLY MILDER/COOLER AIRMASS TRANSITIONS INTO THE
REGION UNDER CANADIAN HIGH PRESSURE. HIGHS MAINLY IN THE 70S WITH
LOWS IN THE 50S.

THEREAFTER...SOME DISPARITY AMONG MODELS ON EXTENT OF LOWER TO
MID-LVL WARM ADVECTION AND DEGREE TO WHICH CONVECTIVE COVERAGE AND
ASSOC LOW PRESSURE SKIRT THE REGION TO THE SOUTH AND WEST. AT THIS
TIME...WILL CARRY JUST A BROAD INCREASE IN CLOUD COVER AND LOWER-END
CHC POPS ACROSS OUR FAR SWRN COUNTIES LATE TO ACCT FOR UNCERTAINTY
IN THE NORTHEASTERN EXTENT OF PCPN SHIELD ASSOC W/THIS FEATURE. WITH
INCREASE IN CLOUDS...KEPT LOWS A TAD MILDER THAN TUESDAY NIGHT
LOWS...THOUGH GENERALLY STILL KEPT VALUES IN THE 50S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...SEVERAL CHANGES TO DAYS 4 THRU 7 IN THE
FCST...BASED ON BETTER AGREEMENT BTWN GFS/ECMWF. THIS INCLUDES
INCREASING POPS TO HIGH CHC FOR LATE THURS INTO FRI...AND ADDING
SOME ADDITIONAL CHCS FOR PRECIP ON SAT BASED ON LATEST 12Z ECMWF.

LARGE SCALE SYNOPTIC SETUP SHOWS DEVELOPING WAA PATTERN WITH TIGHT
SW TO NE THERMAL/MOISTURE GRADIENT ACRS THE MID ATLANTIC/NE CONUS.
THIS SHARP GRADIENT WL HELP TO FOCUS A ROUND OF SHOWERS WITH
EMBEDDED THUNDERSTORMS...WITH STILL SOME UNCERTAINTY TO EXACT
POSITION OF HEAVIEST QPF. LATEST TRENDS HAVE BEEN FOR THIS TO BE
PLACED ACRS OUR CWA ON THURS NIGHT INTO FRIDAY...WITH GREATER CHCS
FOR PRECIP. THE ENVIRONMENT IS FAVORABLE FOR A COMPLEX OF STORMS
TO DEVELOP ALONG THIS BOUNDARY...GIVEN SHARP THETA E AXIS AND
STRONG WAA SIGNATURE...ITS JUST DIFFICULT TO DETERMINE EXACT
LOCATIONS. WL MENTION HIGH CHC POPS FOR LATE THURS INTO
FRIDAY...WITH THE POTENTIAL FOR SOME HEAVY RAIN. FOR
SATURDAY...LATEST ECMWF SHOWS MID LVL MOISTURE AND ANOTHER PIECE
OF ENERGY DROPPING SE ACRS OUR CWA. THIS MOISTURE AND DYNAMICS WL
BE ENOUGH TO MENTION ANOTHER CHC FOR SHOWERS/STORMS. A DRYING
TREND WL OCCUR FOR SUNDAY INTO MONDAY WITH NEAR NORMAL TEMPS.
GIVEN THE SHARP SW TO NE THERMAL GRADIENT ACRS OUR CWA ON THURS
INTO FRIDAY WL MAKE FOR A TRICKY TEMP FCST...ALONG WITH THE
POTENTIAL FOR CLOUDS/PRECIP. WL MENTION LOWS IN THE U50S TO M60S
AND HIGHS MAINLY IN THE U70S TO M80S.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THROUGH 00Z WEDNESDAY...ROUNDS OF SHOWERS AND THUNDERSTORMS CROSS
THE REGION AT THIS TIME, BRINGING BRIEF IFR CONDITIONS ALONG WITH
GUSTY WINDS. TAFS STARTING OUT WITH A COMBINATION OF EITHER VCTS
OR -TSRA FOR THE NEXT FEW HOURS. STILL SEE CONVECTION BACK IN
ONTARIO AS WELL. SO TO BE HONEST, THINGS CHANGING/MOVING SO QUICKLY
THAT ITS HARD TO TIME EXACT CONDITIONS. ANTICIPATE OCCASIONAL TAF
UPDATES AS THE EVENING GOES ON TO BETTER ATTEMPT TO CATCH THINGS.

ACTIVITY SHOULD WIND DOWN AFTER 05Z. ANTICIPATE WIDESPREAD MVFR
AND SOME IFR AS FOG DEVELOPS. HAVE LEFT OUT SHOWERS FROM THE TAFS,
BUT THERE STILL COULD BE A LIGHT SHOWER, BUT PROBABILITY IS RATHER LOW.

CONDITIONS WILL IMPROVE TUESDAY MORNING AS FRONT MOVES THROUGH. BY
THE AFTERNOON, EXPECT SURFACE WIND GUSTS NEAR 20KTS WITH VFR
CONDITIONS ACROSS THE REGION.

OUTLOOK 00Z WEDNESDAY THROUGH SATURDAY...
18Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER HIGH PRESSURE. EARLY
MORNING LIFR FOG POSSIBLE AT MPV/SLK 07-12Z.
12Z THURSDAY THROUGH SATURDAY...MAINLY VFR WITH CHANCES FOR
SHOWERS/STORMS WITH FRONTAL BOUNDARY AND UPPER TROUGH IN VICINITY.

&&

.EQUIPMENT...
RADARS...

AS OF 400 PM EDT MONDAY...THE WSR-88D IN COLCHESTER VERMONT (KCXX)
IS CURRENTLY DOWN FOR ITS DUAL- POLARIZATION UPGRADE. THE RADAR
WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS.

THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS CURRENTLY DOWN DUE TO
A TELECOM OUTAGE. RETURN TO SERVICE IS UNKNOWN AT THIS TIME.

AVIATION/OBSERVATIONAL DATA...

THE KRUT AWOS WILL BE OUT OF SERVICE FROM 14-19Z ON TUESDAY DUE TO
SCHEDULED MAINTENANCE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/TABER
SHORT TERM...JMG
LONG TERM...TABER
AVIATION...LAHIFF/NASH
EQUIPMENT...
Hazardous weather outlook, Jul 23, 3:04 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EDT MON JUL 23 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-241915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
304 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 7:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
714 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             COLCHESTER              44.54N  73.15W
07/23/2012  E0.75 INCH       CHITTENDEN         VT   OTHER FEDERAL

            NEAR ROUTE 15

&&

EVENT NUMBER BTV1200337

TABER
Local storm report, Jul 23, 7:15 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
715 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             SOUTH BURLINGTON        44.47N  73.17W
07/23/2012  E0.50 INCH       CHITTENDEN         VT   PUBLIC

&&

EVENT NUMBER BTV1200338

LOCONTO
Local storm report, Jul 23, 7:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
719 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     JEFFERSONVILLE          44.64N  72.83W
07/23/2012                   LAMOILLE           VT   TRAINED SPOTTER

            TREE DOWN ACROSS ROUTE 108 AND ANOTHER ONE ON
            POWERLINES.

&&

EVENT NUMBER BTV1200340

TABER
Local storm report, Jul 23, 7:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
722 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 WSW WEYBRIDGE         44.06N  73.22W
07/23/2012  E1.50 INCH       ADDISON            VT   PUBLIC

            PING PONG BALL SIZE HAIL. ESTIMATED 40-50 MPH GUSTS.

&&

CORRECTED EVENT TIME

EVENT NUMBER BTV1200333

LOCONTO
Local storm report, Jul 23, 7:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
725 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             HINESBURG               44.33N  73.11W
07/23/2012  E1.00 INCH       CHITTENDEN         VT   PUBLIC

&&

EVENT NUMBER BTV1200341

LOCONTO
Local storm report, Jul 23, 7:35 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             RICHFORD                45.00N  72.67W
07/23/2012  E0.25 INCH       FRANKLIN           VT   PUBLIC

&&

EVENT NUMBER BTV1200342

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:09 PM EDTSpecial Weather StatementBTVAddison66 min
Jul 23, 4:38 PM EDTSpecial Weather StatementBTVChittenden67 min
Jul 23, 5:07 PM EDTSpecial Weather StatementBTVAddison53 min
Jul 23, 5:11 PM EDTSpecial Weather StatementBTVRutland64 min
Jul 23, 5:44 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland61 min
Jul 23, 5:49 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Washington, Windsor56 min
Jul 23, 6:11 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle49 min
Jul 23, 6:18 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Lamoille, Washington57 min
Jul 23, 6:44 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille61 min
Jul 23, 7:01 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Orleans, Washington38 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.